Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 123, NWS Seattle, WA

June 12, 2021

NWS Seattle, WA issued this small craft advisory at Jun 12, 2021, 3:03 AM PDT. It took effect at Jun 12, 2021, 11:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2021, 3:03 AM PDT (10:03 UTC)
In effect from
Jun 12, 2021, 11:00 PM PDT
Expired
Jun 13, 2021, 2:00 PM PDT
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

420 
WHUS76 KSEW 121003
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
303 AM PDT Sat Jun 12 2021

PZZ150-153-156-170-173-176-121815-
/O.CAN.KSEW.SC.Y.0122.000000T0000Z-210612T1200Z/
/O.NEW.KSEW.SC.Y.0123.210613T0900Z-210613T2100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
303 AM PDT Sat Jun 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT SUNDAY...

* WHAT...South winds 15 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 2 AM to 2 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-121115-
/O.CAN.KSEW.SC.Y.0122.000000T0000Z-210612T1200Z/
Grays Harbor Bar-
303 AM PDT Sat Jun 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Combined seas have subsided below 10 feet.

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
5 follow-up statements
737 
WHUS76 KSEW 121549
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
849 AM PDT Sat Jun 12 2021

PZZ150-153-156-170-173-176-130000-
/O.CON.KSEW.SC.Y.0123.210613T0900Z-210613T2100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
849 AM PDT Sat Jun 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT
SUNDAY...

* WHAT...South winds 20 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 2 AM to 2 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
586 
WHUS76 KSEW 122156
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
256 PM PDT Sat Jun 12 2021

PZZ132-133-130600-
/O.EXB.KSEW.SC.Y.0123.210613T1200Z-210613T2100Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands-
256 PM PDT Sat Jun 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Northern Inland Waters Including The San Juan Islands.

* WHEN...From 5 AM to 2 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-130600-
/O.EXT.KSEW.SC.Y.0123.210613T0600Z-210613T2100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
256 PM PDT Sat Jun 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
2 PM PDT SUNDAY...

* WHAT...South winds 20 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 11 PM this evening to 2 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
930 
WHUS76 KSEW 130359
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
859 PM PDT Sat Jun 12 2021

PZZ150-153-156-170-173-176-131200-
/O.CON.KSEW.SC.Y.0123.210613T0600Z-210613T2100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
859 PM PDT Sat Jun 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

* WHAT...South winds 20 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 2 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ132-133-131200-
/O.CON.KSEW.SC.Y.0123.210613T1200Z-210613T2100Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands-
859 PM PDT Sat Jun 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT
SUNDAY...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Northern Inland Waters Including The San Juan Islands.

* WHEN...From 5 AM to 2 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
463 
WHUS76 KSEW 130947
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
247 AM PDT Sun Jun 13 2021

PZZ150-153-156-170-173-176-131800-
/O.CON.KSEW.SC.Y.0123.000000T0000Z-210613T2100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
247 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...South winds 20 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ132-133-131800-
/O.CON.KSEW.SC.Y.0123.210613T1200Z-210613T2100Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands-
247 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
977 
WHUS76 KSEW 131553
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
853 AM PDT Sun Jun 13 2021

PZZ150-153-156-170-173-176-132100-
/O.CON.KSEW.SC.Y.0123.000000T0000Z-210613T2100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
853 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...South winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ132-133-132100-
/O.CON.KSEW.SC.Y.0123.000000T0000Z-210613T2100Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands-
853 AM PDT Sun Jun 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 8:53 PM PDT, 6 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 8:53 PM PDT, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
853 PM PDT Fri Jun 11 2021

.SYNOPSIS...A weather system will maintain a few showers tonight,
with a drier pattern much of Saturday. However, a more significant
system will move through Saturday night into Sunday as a plume of
moisture focuses on the Pacific Northwest. Showers and potential
thunderstorms will remain possible into early next week, before a
shift to a drier pattern late next week.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/....Latest NWS radar imagery
depicts scattered showers continuing to move from south to north
across Western Washington this evening. These are generally light
with a few hundredths of an inch of rain at most, with some virga
apparent both on area webcams and in looking north from the office
in Seattle this evening. Expect some showers to continue this
evening, but these should generally taper by daybreak Saturday
with heights rising a bit. Clouds may trend a little thinner,
especially late in the morning, with some partial sunshine
possible. However, increasing warm advection will likely bring
temperatures notably warmer Saturday afternoon than today, with
much of the area topping out in the lower 70s. Forecast remains on
track otherwise, with no additional updates required this evening
and the remainder of the previous short term discussion follows
below.          Cullen

An upper low will be positioned offshore across the NE Pacific
into the weekend with a plume of moisture focused on the Pacific
Northwest Saturday night through Sunday. Rain across the area,
especially on Sunday, as the moisture plume pivots a bit more
south-north oriented with more southerly flow over the area. PWAT
values on ECMWF ensembles varying from 1.2-1.5" possibly, near
record territory for KUIL climo, with record June max of 1.49". It
will be rather muggy Sunday with DPs into the low 60s possibly
for most late Sunday. There is some uncertainty in exactly where
the heaviest band of precipitation sets up Sunday into Sunday
night, the heaviest amounts expected along the coast and into the
Southwest Interior (Lewis/Thurston Counties and south). Higher
rainfall rates possible Sunday for lowered vsbys and the potential
for ponding on roadways. 24-hour rainfall totals will mainly
range from 0.5" to 1" though locally higher amounts expected with
mesoscale banding. Instability will increase on Sunday with the
increased DPs, however, cloud cover will likely prevent any
development of thunderstorms. Temperatures on Sunday will be a tad
cooler with the rain, highs in the mid 60s to low 70s.

Some rain may be in the area into Monday, especially in the
morning, with troughing offshore. Clouds with potentially some
showers in the afternoon, especially in the mountains.
Temperatures on Monday in the mid 60s to low 70s.

.LONG TERM /TUESDAY THROUGH FRIDAY/...The trough that is offshore
over the next few days will likely become more negatively-tilted
Monday into Monday night. A rather potent shortwave will slide
from south to north Tuesday across the Pacific Northwest. This
shortwave has the potential to produce more widespread
thunderstorm activity on Tuesday, however, should note there is
some uncertainty in the forecast. ECMWF ensembles, although
highlighting the Tuesday for increased instability, still have a
rather wide range in CAPE values, potentially limiting
thunderstorm activity. However, with the dynamics of the
shortwave, t-storms are expected, though the exact extent of
thunderstorms (intensity/scale) have some uncertainty. Some light
precipitation possible into early Wednesday though drier weather
by later Wednesday as ridging builds into the area. Dry and warmer
weather expected later next week with ridging, temperatures into
the mid 70s and low 80s Thursday and Friday. JD

&&

.AVIATION...Southwest flow aloft continues this evening and into
Saturday. The air mass remains moist and somewhat unstable this
evening with lingering showers lifting north. Predominantly VFR
conditions with pockets of MVFR ceilings in scattered showers this
evening. Expect ceilings to lower overnight for more widespread
MVFR conditions after 12z as the air mass becomes somewhat more
stable and remains moist, along with light surface winds. A mix of
VFR and high end MVFR ceilings in showers will continue into
early evening. There is a better chance for more widespread areas
of MVFR early Saturday morning as surface winds will be light and
the air mass still moist. VFR conditions are expected Saturday
afternoon as shortwave upper ridging slides across the region,
allowing some lifting and scattering of the lower clouds. However,
conditions will deteriorate again Saturday night with the arrival
of another stronger frontal system.

KSEA...Predominately VFR conditions expected into this evening
with brief dips to MVFR possible as showers move across the area.
There is a better chance for a period of MVFR Saturday morning
between about 10Z-16Z. VFR returns for Saturday afternoon. Surface
winds light and variable into this evening becoming S/SE 7 knots
or less overnight. 27/12

&&

.MARINE...Winds will gradually ease as a frontal system pushes
eastward across Western Washington this afternoon and evening,
with with marginal advisory strength winds hanging on, have
elected to extend the current SCA for the northern inland waters
west entrance of the Strait of Juan de Fuca through the evening.
Meanwhile, seas over the coastal waters will remain around 10 ft
this evening and overnight, before easing Saturday morning.

The next frontal system will arrive on Sunday with another round
of advisory level winds likely for the coastal waters and perhaps
the entrances to the strait and adjacent inland waters. A surface
ridge will gradually build over the coastal waters later Tuesday
and beyond for a return to a more typical summertime wind pattern
across area waters. 27/12

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Saturday for Coastal Waters
     From Cape Flattery to Cape Shoalwater out 60 nm and Grays
     Harbor Bar.

     Small Craft Advisory until midnight PDT tonight for East
     Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
     Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.